Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 143, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 9, 2000, 8:13 PM CDT for Jackson County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 8:13 PM CDT (01:13 UTC)
- Expired
- Aug 9, 2000, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 8:15 PM CDT | Thunderstorm Wind | Countywide, FL | Scattered trees and power lines down. Reported by the Jackson County Floridan. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1311 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 100114 SVRTLH FLC063-100200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 813 PM CDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN FLORIDA * UNTIL 900 PM CDT * AT 813 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES EAST OF BASCOM...OR ABOUT 13 MILES SOUTHWEST OF DONALSONVILLE...MOVING SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PARRAMORE...LOVEDALE BY 815 PM CDT TWO EGG...DELLWOOD BY 820 PM CDT GREENWOOD BY 825 PM CDT CHIPOLA TERRACE BY 830 PM CDT MARIANNA MUNI A/P BY 835 PM CDT MARIANNA...OAKDALE BY 850 PM CDT THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS IN EXCESS OF 60 MPH. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3088 8497 3099 8512 3085 8546 3060 8522 GOULD NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:06 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 9, 8:06 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 906 PM EDT WED AUG 9 2000 ZONE UPDATE: BUSY EVENING WITH OVER A DOZEN SEVERE THUNDERSTORM WARNINGS ISSUED ACROSS THE CWFA ALREADY. DAMAGE REPORTS RECEIVED THUS FAR INCLUDE SEVERAL LARGE TREES DOWN IN SEVERAL COUNTIES IN GA AS WELL AS DALE CO AL. SEVERE STORMS CURRENTLY TAKING AIM AT TALLAHASSEE ALONG CONFLUENCE OF OUTFLOWS FROM CONVECTION TO THE N AND E AS WELL AS THE SEA BREEZE FRONT. HAVE ALREADY UPDATED ZONES A COUPLE OF TIMES TO RAISE EVENING POPS AND BASICALLY HAVE CATEGORICAL TO LIKELY IN PLACE FOR THROUGH MIDNIGHT FOR THE DOWNWIND COUNTIES IN THE FL BIG BEND AND E PANHANDLE. MARINE: WILL INCLUDE SOME WORDING ABOUT WINDS/SEAS HIGHER IN TSRA. OTHERWISE...BENIGN CONDITIONS EXPECTED ON THE WATERS AWAY FROM THE STORMS. .TLH... AL...NONE. GA...NONE. FL...NONE. WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:31 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 59 min |
| Aug 9, 8:25 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 50 min |
| Aug 9, 8:42 PM CDT | Severe Thunderstorm Warning | TAE | Liberty | 48 min |
| Aug 9, 9:10 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 65 min |
| Aug 9, 9:27 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 63 min |
| Aug 9, 9:41 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 64 min |
| Aug 9, 10:13 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.